Thunderstorm Wind, Rhea
- When
- November 16, 12:30 AM EST
- Where
- Rhea County, Dayton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.483, -85.017
A few trees were reported down across the south half of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down across the south half of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 15, 8:08 PM EST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EST TUE NOV 15 2005 .DISCUSSION...SEVERE STORMS AND TORNADOES CONTINUE OVER MAINLY WESTERN PARTS OF MIDDLE TN THIS EVENING...WITH STORMS ASSOCIATED WITH THE FRONTAL BOUNDARY ATTEMPTING TO OVERTAKE THE SQUALL LINE ACTIVITY JUST TO THE EAST OF THE FRONT. 16/00Z OHX SOUNDING SHOWS ABOUT A 60 KNOT LOW LEVEL JET WITH 0-3KM STORM RELATIVE HELICITY VALUES AROUND 600. SURFACE BASED INSTABILITY REMAINS LOWEST ACROSS OUR PART OF THE STATE...WITH POSITIVE CAPES OF AROUND 500 J/KG NOTED ON LATEST OHX SOUNDING. AREA OBSERVATIONS SHOW S-SW SURFACE WINDS HAVE DIMINISHED ACROSS OUR FORECAST AREA...EVEN AT TYS WHERE WINDS HAD GUSTED ALL AFTERNOON. THINKING THAT THE CONVECTION JUST AHEAD OF AND ALONG THE FRONT WILL HAVE POTENTIAL FOR DAMAGING WINDS...SO DONT SEE THE NEED FOR A WIND ADVISORY...ALTHO WINDS MAY GUST BEHIND THE FRONT TO NEAR AT LEAST LAKE WIND ADVISORY CRITERIA. LACK OF INSTABILITY MAY BE A LIMITING FACTOR...BUT EXPECT THE NEED FOR WARNINGS FOR AT LEAST OUR CUMBERLAND PLATEAU COUNTIES BY LATE EVENING...POSSIBLY INTO EARLY MORNING HOURS IF CONVECTION REMAINS ORGANIZED WITH THE FRONT. STAFFING FOR A SIGNIFICANT SEVERE EVENT AND HAM RADIO NETWORK HAS ALREADY BEEN ACTIVATED. BASICALLY CURRENT FORECAST AND GRIDS LOOK RIGHT ON TRACK...WITH AN UPDATE NEEDED FOR ZFP IF OR WHEN A WATCH IS ISSUED FOR OUR AREA. WILL FRESHEN GRIDS AND WEB PRODUCTS AS WELL IF NEEDED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EST TUE NOV 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 245 PM EST (145 PM CST) TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH A STRONG WIND FIELD WILL APPROACH THE REGION TONIGHT...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING ALONG AND AHEAD OF IT. BECAUSE OF THE STRONG WINDS ASSOCIATED WITH THIS FRONT...THERE IS THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT ACROSS THE REGION TOWARDS MIDNIGHT AND THEREAFTER. ALSO... THERE COULD BE AN ISOLATED TORNADO OR TWO...MAINLY ACROSS THE WESTERN PORTIONS OF THE AREA ALONG THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Northeast Alabama radar (KHTX), 115 km away, was scanning. The volume nearest the first event began at 05:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479535.